Hi All, I am a 30 year old male suffering from obssessive thoughts, I had a stomach ulcers 6 years back and i use Rabeprazole 20 mg daily as a maintenance therapy, My GP suggested escitalopram (Lexapro 10mg) daily, after 2 weeks using the medicine i feel much better and my thoughts have come down, however 2 weeks into the medication i started having severe stomach burning sensation especially in the upper stomach behind the breast bone and the center of the rib cage, i recognise its the same feeling i had 6 years back when i had a duodenal ulcer. Lexapro is actually helping me in curing my disease however the side effects are worrying me alot. I am now on 40 mg dose of rabeprazole and 10mg of Lexapro. Is the use of lexapro causing this ulcer related symptoms? Can i reduce the dosage of lexapro to 5 mg by breaking the tablet into 2 ? Any one please advise
Ulcers are not listed as a side effect of Lexapro. I would contact your GI doctor about your stomach problems and go from there. We aren't qualified to tell you how to change your prescribed dosage on medication(s). You need to discuss this with your prescribing doctor. Don't assume your stomach problems are due to your medication, it may just be coincidental...ulcers can and do come back. Acid reflux (GERD) also mimics an ulcer, so you truly need to see your GI doctor for an evaluation. Take care.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.